Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 53, NWS Newport/Morehead City, NC

June 21, 2014Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 21, 2014, 6:41 PM EDT for Onslow County, North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2014, 6:41 PM EDT (22:41 UTC)
Expired
Jun 21, 2014, 7:15 PM EDT
In force
34 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Onslow County, NC

The radar

The Morehead City radar (KMHX), 53 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WUUS52 KMHX 212241
SVRMHX
NCC133-212315-
/O.NEW.KMHX.SV.W.0053.140621T2241Z-140621T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
641 PM EDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 715 PM EDT

* AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER VERONA...OR 7 MILES SOUTHWEST OF NEW RIVER
  AIR STATION...MOVING SOUTHEAST AT 20 MPH. QUARTER SIZED HAIL AND
  WINDS IN EXCESS OF 58 MPH LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FOLKSTONE...MARINES...
  SNEADS FERRY...HOLLY RIDGE...
  SEA VIEW PIER...
  NORTH TOPSAIL BEACH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3446 7754 3447 7757 3466 7765 3475 7739
      3471 7736 3467 7735 3466 7733 3465 7733
      3464 7731 3462 7731 3456 7727 3452 7733
      3444 7752
TIME...MOT...LOC 2241Z 337DEG 18KT 3461 7750

$$

AUSTIN
1 follow-up statement
904 
WWUS52 KMHX 212301
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
701 PM EDT SAT JUN 21 2014

NCC133-212315-
/O.CON.KMHX.SV.W.0053.000000T0000Z-140621T2315Z/
ONSLOW NC-
701 PM EDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHWESTERN ONSLOW COUNTY...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR PINEY 
GREEN...OR 7 MILES SOUTH OF CAMP LEJEUNE MAIN GATE...MOVING 
SOUTHEAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... HOLLY RIDGE...SNEADS
FERRY...ONSLOW BEACH...SEA VIEW PIER AND NORTH TOPSAIL BEACH.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3446 7754 3447 7757 3466 7765 3475 7739
      3471 7736 3467 7735 3466 7733 3465 7733
      3464 7731 3462 7731 3456 7727 3452 7733
      3444 7752
TIME...MOT...LOC 2300Z 337DEG 18KT 3457 7737

$$

AUSTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:22 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 21, 4:22 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
422 PM EDT SAT JUN 21 2014

.SYNOPSIS...
A STALLED FRONT OVER THE AREA WILL LIFT NORTH AS LOW PRESSURE
APPROACHES FROM THE SOUTHWEST TODAY. THE LOW WILL MOVE NORTHEAST
AND DRAG A WEAK COLD FRONT SOUTH THROUGH THE AREA TONIGHT. WEAK
HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY THROUGH EARLY NEXT
WEEK. A COLD FRONT WILL APPROACH THE AREA MID TO LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 300 PM SATURDAY...MAIN CONCERN THROUGH THIS CONTINUES TO BE
THE HEAVY RAIN/SEVERE POTENTIAL AS THE AIRMASS HAS BECOME
MODERATELY UNSTABLE DURING THIS AFTERNOON. HIGH TEMPERATURES ARE
REACHING THE UPPER 80S AND LOWER 90S. WITH DEWPOINTS RUNNING AROUND
AOA 70F IN MOST LOCATIONS...LI'S OF -5 TO -7 AND SURFACE BASED
CAPES OF 2500-3000 J/KG ARE BEING REALIZED. IN ADDITION THE TAIL
END OF A WEAK VORTICITY LOBE WILL BE SLIDING SOUTHEAST THROUGH THE
AREA LATE IN THE DAY ASSOCIATED WITH SOME SUBTLE MID LEVEL HEIGHT
FLOWS IN THE NORTHWEST FLOW ALOFT. WEAK LOW PRESSURE DEVELOPING
OVER THE PIEDMONT OF THE CAROLINAS SHOULD MAKE THE QUASI-
STATIONARY FRONT BISECTING THE AREA LESS DIFFUSE WITH TIME
BECOMING A FOCUS FOR CONVECTIVE DEVELOPMENT. BASED ON THESE FACTORS WOULD
EXPECT RAPIDLY INCREASING CONVECTION THROUGH 00Z. WITH PW VALUES
>=2" WOULD EXPECT HEAVY RAIN TO BE A THREAT. MBE FORECASTS SUPPORT
THIS NOTION /BACK BUILDING- TRAINING OF CELLS/ AS DOES THE
FORECAST LOW/MID LEVEL FLOW WHICH IS FORECAST TO BE LIGHT /AOB 20
KT/ WHICH INDICATES SLOW STORM MOTIONS. THE HIGH PW VALUES AND
VERY WARM SURFACE TEMPERATURES PRODUCING LARGE TEMP/DEWPOINT
SPREAD WOULD SUPPORT A THREAT FOR DAMAGING WIND GUSTS. LACK OF
SHEAR WILL HINDER STORM ORGANIZATION BUT SUFFICIENT CAPES AND
BOUNDARY INTERACTIONS SHOULD COMPENSATE FOR THIS.

WILL CONTINUE LIKELY POPS ALL AREAS THROUGH MID EVENING THEN WILL
TAPER OFF POPS FROM WEST TO EAST HOLDING ON TO LIKELY NEAR THE
COAST LONGEST AS REDEVELOPMENT OF CELLS APPEARS LIKELY ALONG THE
COAST THROUGH LATE TONIGHT. OVERNIGHT LOWS WILL BE 70 TO 75 DEGREES
WARMEST COAST.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
AS OF 300 PM SATURDAY...ALTHOUGH THE STALLED FRONT IS FORECAST TO
DRIFT SOUTH OF THE AREA BY 12Z SUNDAY THERE WILL BE ENOUGH
RESIDUAL MOISTURE AND INSTABILITY FOR ISOLATED TO SCATTERED
MAINLY DIURNAL CONVECTION. NOT EXPECTING AS MUCH COVERAGE OR
INTENSITY WITH THESE STORMS AS TODAY BUT THERE WILL BE ENOUGH
INSTABILITY AND CAPE FOR A STRONG STORM OR TWO WITH GUSTY WINDS.
WILL KEEP POPS IN THE 20-30% WHICH IS TYPICAL FOR THIS TIME OF
YEAR IN THIS AREA. HIGHS WILL BE IN THE MID TO UPPER 80S INLAND
AND AROUND 80 BEACHES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 345 PM SAT...SFC HIGH PRES WILL BE RIDGING IN FROM THE N/NE
SUN AND MON WITH UPPER RIDGING BUILDING IN FROM THE WEST. A DRIER
AIRMASS WILL BUILD IN WITH PWATS LOWERING TO AROUND 1.5" AND
DEWPOINTS INTO THE MID TO UPPER 60S BRINGING LOW CONVECTIVE CHANCES.
HOWEVER MODELS SLIGHTLY HIGHER WITH POPS ACROSS THE AREA
MON...DESPITE LIMITED INSTABILITY AND SHEAR PROGGED...AND HAVE INCR
POPS TO SLT CHANCE ACROSS MOST OF THE COASTAL PLAIN MON AFTERNOON.
HIGHS MON EXPECTED TO BE NEAR CLIMO GENERALLY IN THE MID/UPR 80S.
SUN NIGHT AND MON NIGHT WILL SEE COOLER OVERNIGHT LOWS WITH READINGS
IN THE 60S AWAY FROM THE COAST...LOW 70S ON THE IMMEDIATE COAST.

RIDGING BUILDS ALOFT WHILE SFC HIGH MOVES OFFSHORE BY TUE WITH
SOUTHERLY RETURN FLOW DEVELOPING BRINGING INC TEMPS AND RH VALUES A
RETURN TO LOW CONVECTION CHANCES TUE AND WED AS WE RETURN TO THE
TYPICAL SUMMERTIME REGIME. THE UPPER RIDGE BREAKS DOWN LATE IN THE
WEEK AS A SHORTWAVE TROUGH PUSHES ACROSS THE MID ATLANTIC BRING
INCREASED...MAINLY DIURNALLY DRIVEN CONVECTION ACROSS THE AREA FOR
THU THRU SAT. SOUTHERLY FLOW WILL ALSO BRING WARMING TEMPS MID TO LATE
WEEK WITH LOW 90S RETURNING INLAND WITH LOW TO MID 80S ALONG THE
COAST.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH 18Z SUNDAY/...
AS OF 130 PM SAT...VFR CONDITIONS WILL DOMINANT FOR THE MOST OF
THE TAF PERIOD. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
ACROSS ALL TAF SITES AS ANOTHER SHORT WAVE FROM THE NW ALOFT
APPROACHES THE AREA WHILE A LOW PRESSURE MOVES ALONG A SURFACE
BOUNDARY TOWARDS THE NE AND WITH THE THE ASSISTS OF THE SEA
BREEZE TO ENHANCE THE DEVELOPMENT. SHOWERS/THUNDERSTORMS WILL BE HVY
AT TIMES AND CONDITIONS MAY BE DOWN TO BRIEF IFR CONDITIONS. MODELS
ARE INDICATING THE DEVELOPMENT OF FOG/STRATUS TO DEVELOP OVERNIGHT .
CONFIDENCE IS HIGH WITH CONDITIONS BECOMING MVFR AROUND 8Z. ANY
FOG/STRATUS WILL SLOWLY DISSIPATE AFTER SUNRISE AND CONDITIONS WILL
RETURN BACK TO VFR AROUND 14Z.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 345 PM SAT...PREDOMINATE VFR CONDITIONS EXPECTED TO RETURN BY
SUN EVENING AND CONTINUE THROUGH MID WEEK. DIURNALLY DRIVEN
CONVECTION WILL BE POSSIBLE EACH AFTERNOON...GENERALLY ISOLATED
MONDAY THEN INCREASING CHANCES EACH DAY THROUGH THE REST OF THE LONG
TERM.

&&

.MARINE...
SHORT TERM /THROUGH SUNDAY/...
AS OF 300 PM SATURDAY.../NORTHERN WATERS/ EXPECT LIGHT AND
VARIABLE WINDS THIS EVENING TO BECOME NORTHEAST AFTER MIDNIGHT AND
INCREASE TO 10 TO 15 KT. ON SUNDAY WINDS WILL CONTINUE NORTHEAST
AROUND 15 KT. /SOUTHERN AND CENTRAL WATERS/ SOUTHWEST WINDS 10 TO
15 KT WILL SHIFT TO THE NORTHWEST TO NORTH AROUND 10 KT VERY LATE
TONIGHT AS A WEAK COLD FRONT DRIFTS SOUTH OF THE WATERS. ON SUNDAY
THE FLOW WILL BECOME NORTHEAST AND INCREASE TO 10 TO 15 KT. EXPECT
SEAS TO REMAIN IN THE 2-4 FT RANGE THROUGH SUNDAY.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 345 PM SAT...SUB-SCA WINDS AND SEAS EXPECTED THROUGH THE
PERIOD. HIGH PRES CONTINUES TO RIDGE IN FROM THE NORTH SUN NIGHT
BRINGING NE WINDS AROUND 10-15 KT...THEN THE HIGH GRADUALLY MIGRATES
OFF THE MID ATLANTIC COAST ALLOWING WINDS TO SHIFT TO ELY MON AND
SELY TUES WHILE REMAINING BLO 15 KT. A BERMUDA HIGH/INLAND TROUGH
PATTERN SETS UP FOR WED AND THURS BRINGING S/SW WINDS AROUND 5-15 KT
AND OCCASIONALLY UP TO 20 KT. NWPS/SWAN HAVE COME DOWN SLIGHTLY WITH
SEAS KEEPING AROUND 2-4 FT THROUGH THE LONG TERM.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...SK
AVIATION...SK/BM
MARINE...JME/SK
Hazardous weather outlook, Jun 21, 3:07 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
307 PM EDT SAT JUN 21 2014

NCZ029-044>047-079>081-090>095-098-104-221915-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS HYDE-
307 PM EDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS
EASTERN NORTH CAROLINA THIS AFTERNOON AND CONTINUE INTO TONIGHT AS
LOW PRESSURE MOVES SLOWLY EAST ACROSS A STALLED FRONT. A FEW OF
THE STORMS COULD BECOME SEVERE WITH PRIMARY THREAT DAMAGING WIND
GUSTS. IN ADDITION TORRENTIAL DOWNPOURS WITH THESE STORMS COULD
PRODUCE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-221915-
OUTER BANKS DARE-
307 PM EDT SAT JUN 21 2014

...MODERATE RIP CURRENT RISK IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING NORTH OF CAPE HATTERAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS
EASTERN NORTH CAROLINA THIS AFTERNOON AND CONTINUE INTO TONIGHT AS
LOW PRESSURE MOVES SLOWLY EAST ACROSS A STALLED FRONT. A FEW OF
THE STORMS COULD BECOME SEVERE WITH PRIMARY THREAT DAMAGING WIND
GUSTS. IN ADDITION TORRENTIAL DOWNPOURS WITH THESE STORMS COULD
PRODUCE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 21, 3:33 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
333 PM EDT SAT JUN 21 2014

NCZ093>095-212015-
CARTERET-CRAVEN-PAMLICO-
333 PM EDT SAT JUN 21 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CARTERET AND
CRAVEN COUNTIES THROUGH 415 PM EDT...

AT 333 PM EDT...DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS
OVER CRAVEN...CARTERET AND PAMLICO COUNTIES...MOVING SOUTHEAST AT 10
MPH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3478 7717 3500 7697 3494 7673 3497 7670
      3503 7692 3514 7672 3510 7658 3500 7671
      3500 7670 3506 7647 3495 7645 3497 7632
      3502 7636 3499 7623 3467 7650 3467 7651
      3471 7648 3465 7705
TIME...MOT...LOC 1933Z 305DEG 7KT 3490 7678

AUSTIN
Special weather statement, Jun 21, 4:18 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
418 PM EDT SAT JUN 21 2014

NCZ092>095-098-212100-
CARTERET-CRAVEN-JONES-ONSLOW-PAMLICO-
418 PM EDT SAT JUN 21 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...ONSLOW...
CARTERET...CRAVEN AND JONES COUNTIES THROUGH 500 PM EDT...

AT 415 PM EDT...DOPPLER RADAR INDICATED NUMEROUS STRONG
THUNDERSTORMS ACROSS THE AREA...MOVING SOUTHEAST AT 10 MPH.

ONE HOUR RAINFALL AMOUNTS UP TO ONE AND ONE AND A HALF INCHES WILL
BE POSSIBLE WITH THESE STORMS.

HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3447 7757 3493 7765 3538 7716 3510 7656
      3506 7660 3498 7678 3507 7700 3495 7688
      3508 7642 3508 7641 3495 7645 3504 7636
      3499 7621 3468 7660 3466 7651 3464 7652
      3467 7694
TIME...MOT...LOC 2015Z 301DEG 10KT 3494 7676

AUSTIN
Special weather statement, Jun 21, 5:08 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
508 PM EDT SAT JUN 21 2014

NCZ098-212215-
ONSLOW-
508 PM EDT SAT JUN 21 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW COUNTY THROUGH 615
PM EDT...

AT 508 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HUBERT...OR ABOUT 6 MILES EAST OF PINEY GREEN...MOVING SOUTHEAST AT
10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BEAR CREEK......
SWANSBORO...HAMMOCKS BEACH......HAMMOCKS BEACH STATE PARK.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3474 7736 3484 7720 3483 7718 3481 7720
      3478 7715 3477 7715 3476 7712 3474 7713
      3472 7711 3468 7712 3467 7710 3466 7710
      3463 7712 3462 7717 3458 7725
TIME...MOT...LOC 2108Z 322DEG 9KT 3472 7721

AUSTIN
Special weather statement, Jun 21, 5:25 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
525 PM EDT SAT JUN 21 2014

NCZ080-093-094-212215-
BEAUFORT-CRAVEN-PAMLICO-
525 PM EDT SAT JUN 21 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...BEAUFORT AND
CRAVEN COUNTIES THROUGH 615 PM EDT...

AT 525 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
THE AREA...MOVING SOUTHEAST AT 25 MPH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3495 7683 3495 7682 3497 7678 3523 7742
      3540 7720 3562 7710 3545 7660 3538 7657
      3548 7699 3544 7696 3529 7647 3518 7661
      3518 7657 3505 7663 3494 7679 3496 7669
      3490 7674
TIME...MOT...LOC 2125Z 284DEG 20KT 3527 7680

AUSTIN
Special weather statement, Jun 21, 5:58 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
558 PM EDT SAT JUN 21 2014

NCZ095-098-212245-
CARTERET-ONSLOW-
558 PM EDT SAT JUN 21 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW AND CARTERET COUNTIES
THROUGH 645 PM EDT...

AT 558 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
SOUTHERN ONSLOW COUNTY...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MARINES...SNEADS
FERRY...DUCK CREEK...ONSLOW BEACH.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3466 7762 3481 7725 3464 7709 3462 7717
      3458 7726 3452 7733 3446 7748
TIME...MOT...LOC 2158Z 317DEG 14KT 3464 7733
Special weather statement, Jun 21, 6:20 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
620 PM EDT SAT JUN 21 2014

NCZ044-080-081-093-094-212300-
BEAUFORT-CRAVEN-MAINLAND HYDE-PAMLICO-PITT-
620 PM EDT SAT JUN 21 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...MAINLAND HYDE...
BEAUFORT...CRAVEN AND PITT COUNTIES THROUGH 700 PM EDT...

AT 619 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
THE AREA...MOVING SOUTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3532 7615 3534 7641 3543 7640 3537 7648
      3551 7659 3554 7648 3553 7662 3538 7657
      3548 7698 3548 7699 3527 7646 3510 7689
      3533 7741 3546 7749 3571 7726 3568 7630
      3560 7623 3566 7593
TIME...MOT...LOC 2219Z 289DEG 20KT 3541 7685

AUSTIN

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:39 PM EDTSpecial Weather StatementMHXJones, Lenoir, Onslow36 min
Jun 20, 9:09 PM EDTSpecial Weather StatementMHXCraven36 min
Jun 20, 9:43 PM EDTSpecial Weather StatementMHXCraven32 min
Jun 20, 10:14 PM EDTSpecial Weather StatementMHXCarteret46 min
Jun 20, 10:18 PM EDTSpecial Marine WarningMHX57 min
Jun 20, 10:28 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Pamlico47 min
Jun 20, 11:08 PM EDTSpecial Weather StatementMHXHyde52 min
Jun 21, 12:29 AM EDTSpecial Weather StatementMHXGreene, Martin, Pitt46 min
Jun 21, 1:16 AM EDTSpecial Weather StatementMHXGreene, Martin, Pitt, Washington44 min
Jun 21, 2:51 PM EDTSpecial Weather StatementMHXCarteret39 min
Jun 21, 3:33 PM EDTSpecial Weather StatementMHXCarteret42 min
Jun 21, 4:18 PM EDTSpecial Weather StatementMHXCarteret, Craven, Jones, Onslow, Pamlico42 min
Jun 21, 4:48 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Jones42 min
Jun 21, 5:08 PM EDTSpecial Weather StatementMHXOnslow67 min
Jun 21, 5:16 PM EDTSpecial Marine WarningMHX44 min
Jun 21, 5:25 PM EDTSpecial Weather StatementMHXBeaufort, Craven, Pamlico50 min
Jun 21, 5:58 PM EDTSpecial Weather StatementMHXOnslow47 min
Jun 21, 6:20 PM EDTSpecial Weather StatementMHXBeaufort, Hyde40 min
Jun 21, 6:27 PM EDTSpecial Marine WarningMHX33 min
Jun 21, 7:06 PM EDTSpecial Weather StatementMHXCraven, Jones, Lenoir, Pitt39 min
Jun 21, 7:47 PM EDTSpecial Weather StatementMHXJones28 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.